MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ CHECK-POINTS (CPO); MULTIPLE-GENUS RESPIRATORY VIRUS NUCLEIC ACID IVD KIT

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ CHECK-POINTS (CPO); MULTIPLE-GENUS RESPIRATORY VIRUS NUCLEIC ACID IVD KIT
Catalog Number 445262
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D2: additional medical device types: poc.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use of bd max¿ cpo, a false negative vim/imp patient result was obtained.Culture was performed and result was vim/imp positive.There was no report of patient impact.
 
Additional Manufacturer Narrative
Investigation summary: the complaint investigation for suspected false negative results when using bd max¿ cpo (ref.445262) kit lot 4323105 was performed by the review of manufacturing records, retain material inspection, review of customer¿s data and by the complaint¿s history review.The review of quality control records of bd max¿ cpo lot 4323105 revealed no anomalies that could explain the customer¿s negative results.The retain material of bd max¿ cpo from lot 4194273 was visually inspected showed no anomaly.However, kit lot 4323105 was expired at the time the complaint was investigated, and no conclusion was possible concerning performance.Customer reported one of their samples (last three digits of accession number # (b)(4)), they observed a positive curve in the vic channel (vim/imp-1-2 targets), but the software interpreted the result as negative.According to customer, this is an issue with the interpretation of a positive result with the bd max¿ cpo assay.They mentioned having cultured the sample, which tested positive and immunochromatography detected vim.Customer provided run files for run 426 from bd max¿ instrument ct3187 for the investigation.Manual pcr curve adjudication of the sample in position b4 revealed a weak pcr amplification curve with a late ct value and low endpoint.Despite the signal in the vic channel (vim/imp-1-2 targets), the result was negative by the bd max¿ because the signal did not reach the ct and endpoint threshold values to be considered valid by the algorithm.For sample b4 of run 426, the signal was too late, explaining the negative vim/imp-1-2 result.As stated in the instruction for use ¿limitations of the procedure¿ section, the bd max¿ system provides qualitative results.Any reported ct value or displayed curve should only be used to the purposes of laboratory quality control trending, research, and public health reporting.A negative result was the expected result in such condition.It must also be noted that limit of detection can vary between different assays and testing methods.Nevertheless, manual curve adjudication has limitations; visual examination of pcr curves for low signal is a conservative assessment of the data.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd max¿ cpo kit lot 4323105.The root cause was not identified.However, a sample with a concentration beyond the ct values limits of detection of the assay is the most likely cause to explain the customer¿s discrepant results.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action since no new hazard was identified.Bd apologizes for the inconvenience that this may have caused.Bd quality will continue to monitor for trends.
 
Event or Problem Description

Brand Name
BD MAX¿ CHECK-POINTS (CPO)
Common Device Name
MULTIPLE-GENUS RESPIRATORY VIRUS NUCLEIC ACID IVD KIT
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key23066940
Report Number3007420875-2025-00157
Device Sequence Number9850347
Product Code OOI
UDI-Device Identifier00382904452629
UDI-Public(01)00382904452629(17)251016(10)4323105
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K190613
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/16/2025
Device Catalogue Number445262
Device Lot Number4323105
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by Manufacturer12/12/2025
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown